Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 3, 2008, 4:10 AM CST for 20 counties in Oklahoma. It took effect at Jan 3, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 4:10 AM CST (10:10 UTC)
- In effect from
- Jan 3, 2008, 9:00 AM CST
- Expired
- Jan 3, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 031010 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 410 AM CST THU JAN 3 2008 ...VERY STRONG SOUTH WINDS EXPECTED TODAY... .OKLAHOMA AND WESTERN NORTH TEXAS WILL BE POSITIONED BETWEEN A DEVELOPING AREA OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS...AND HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY. THE PRESSURE DIFFERENCE BETWEEN THESE TWO FEATURES WILL CREATE A STRONG SOUTHERLY WIND. THIS WILL BE MOST PRONOUNCED OVER WESTERN AND NORTHERN PORTIONS OF OKLAHOMA LATE THIS MORNING AND THIS AFTERNOON. OKZ004>007-009>012-014>018-021>024-033>035-031815- /O.NEW.KOUN.WI.Y.0001.080103T1500Z-080104T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART 410 AM CST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND LAST THROUGH MUCH OF THE AFTERNOON. THE STRONGER WINDS WILL BE MOST PRONOUNCED ON HILLS AND ELEVATED PORTIONS OF WEST-CENTRAL AND NORTHWEST OKLAHOMA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED...AND FREQUENT GUSTS OF 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11/06
1 follow-up statement
000 WWUS74 KOUN 031819 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1219 PM CST THU JAN 3 2008 ...VERY STRONG SOUTH WINDS EXPECTED TODAY... .OKLAHOMA AND WESTERN NORTH TEXAS WILL BE POSITIONED BETWEEN A DEVELOPING AREA OF LOW PRESSURE IN THE LEE OF THE ROCKY MOUNTAINS...AND HIGH PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY. THE PRESSURE DIFFERENCE BETWEEN THESE TWO FEATURES WILL CREATE A STRONG SOUTHERLY WIND. THIS WILL BE MOST PRONOUNCED OVER WESTERN AND NORTHERN PORTIONS OF OKLAHOMA LATE THIS MORNING AND THIS AFTERNOON. OKZ004>007-009>012-014>018-021>024-033>035-040000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-080104T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART 1219 PM CST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGER WINDS WILL BE MOST PRONOUNCED ON HILLS AND ELEVATED PORTIONS OF WEST-CENTRAL AND NORTHWEST OKLAHOMA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED...AND FREQUENT GUSTS OF 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:53 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 3, 3:53 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CST THU JAN 3 2008
.DISCUSSION...
SURFACE GRADIENT WILL STRENGTHEN TODAY WITH PRESSURE FALLS TO OUR
NORTH AND WEST. THIS WILL LIKELY RESULT IN ROUGHLY NW 1/3 OF FA
REACHING WIND ADVISORY CRITERIA. THEREFORE HAVE ISSUED WIND ADVISORY
FOR THIS AREA FROM LATE THIS MORNING THROUGH SUNSET. WIND AND HUMIDITY
WILL ALSO CREATE WILDFIRE CONTAINMENT ISSUES. HAVE UPGRADED FIRE
WX WATCH TO RED FLAG WARNING OVER WESTERN NORTH TEXAS. WESTERN PARTS
OF OKLAHOMA WILL ALSO SEE WINDY AND DRY CONDITIONS...BUT WILL NOT REACH
NECESSARY TEMPS FOR RED FLAG WARNING.
MODERATE TO STRONG SOUTHERLY FLOW WILL CONTINUE INTO THE WEEKEND
WHICH WILL BRING HIGHER HUMIDITY LEVELS NORTHWARD. ALTHOUGH MUCH
ABOVE NORMAL TEMPS AND GUSTY WINDS ARE EXPECTED OVER THE WEEKEND
HUMIDITY LEVELS WILL SOMEWHAT OFFSET FIRE WEATHER PARAMETERS.
STILL A LOT OF UNCERTAINTIES WITH REGARDS TO WESTERN TROUGH AND
COLD FRONT PASSAGE EARLY NEXT WEEK. GFS IS NOW THE SLOWER SOLUTION
WITH MUCH STRONGER WAVE THAN ECMWF. ENSEMBLE FORECAST SUGGEST THAT
WAVE IS OVERDONE AND ECMWF IS TO PROGRESSIVE. CURRENT GRIDS
APPEAR TO HAVE SOMEWHAT OF A COMPROMISE SO NO BIG CHANGES TO DAYS
4-6.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 46 30 53 46 / 0 0 10 10
HOBART OK 50 30 56 45 / 0 0 0 0
WICHITA FALLS TX 52 33 60 47 / 0 0 10 10
GAGE OK 47 27 58 38 / 0 0 0 0
PONCA CITY OK 45 31 51 43 / 0 0 10 10
DURANT OK 45 32 54 50 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004>007-009>012-014>018-021>024-033>035.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ083>090.
&&
SIX/11Hazardous weather outlook, Jan 2, 10:25 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CST WED JAN 2 2008
OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1025 AM CST WED JAN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL CONTINUE OVER THE AREA AND PREVENT
THUNDERSTORM FORMATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY JAN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES INCREASE NEXT MONDAY AND TUESDAY AS A LARGE
STORM SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION. THERE IS
A CHANCE FOR SEVERE THUNDERSTORMS...MAINLY EAST OF INTERSTATE 35.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL DEVELOP THURSDAY AND POSSIBLY CONTINUE INTO
EARLY NEXT WEEK. THE WIND AND WARMER TEMPERATURES WILL MAKE WILDFIRE
CONTAINMENT DIFFICULT...ESPECIALLY TO THE WEST OF INTERSTATE 35.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESNearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.